Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Problems about consuming vitamin D - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
User :   Hi, how long does vitamin d remain in your system and is there any way to help flush it out?
User :   Hi,
User :   The Vit D is produced in the body in the inactive form
User :   The active form of it is the one involved in the bone remodelling functions
User :   hence the inactive form is converted into the active form only on need which is influenced by Parathyroid hormone
User :   I took 2000 units of vitamin d3
User :   ok,
User :   how long will that remain in the system?
User :   May i know your age weight and height ?
User :   33 140 5'4'
User :   ok, the dose will maintain about 90mcg/ml (recomended ) for 3 months
User :   it means the effect of the drug stays for minimum of 3 months
User :   but there is no harm as it will be present in inactive form
User :   ok also what about side effects though do those go away in a few days or can last for months
User :   there are very minimal side effects and stay for not more than 3 to 4 days
User :   ok great thanks also do you know anything about ativan withdrawal
User :   yes,
User :   please proceed
User :   another question then, I took ativan for five months .5 mg 3x a day and I quit cold turkey about seven weeks ago. How long do you think the withdrawal symptoms, the max?
User :   Did you quit the drug on a tapering basis or abruptly ?
User :   abruptly and yes I already know that should not have been done but my primary care doctor said it would be alright but I know that is not true after the fact
User :   its not true , ativan has highest chances of withdrawal effects , and in some very severe effects like seizure
User :   right but luckily I made it past without any seizure
User :   since you had the medicine for 5 months , the withdrawal risk can be for about 1 to 2 months
User :   siezure are rare but life threatening
User :   Well, I have one more week then but I head after three weeks I was in the clear
User :   i am sorry , i din get your last line
User :   can you redefine
User :   Sorry, I meant that from what you are saying that I have one more week for the risk as that would be two months, however, when I hit three weeks in my withdrawal
User :   oh, ok
User :   I was told that I was clear and away from the risk
User :   do you have any symptoms since the withdrawal
User :   Symptoms like abdominal and muscle cramps, convulsions, depressed mood, inability to fall or stay asleep, sweating, tremors, vomiting
User :   these are the commonest ones
User :   are you there ?
User :   Thanks for consulting me , kindly provide your feedback
User :   hi I are you still online?
Doctor :   Hi This is Dr anvekat
Doctor :   how can i help you ?
User :   Oh ok sorry, anyways, I was online before but got cut off
Doctor :   ok
User :   I took 2000 units vitamin d3 and was wondering how long does that remain in your system and is there any way to flush it out?
Doctor :   there is no way to flush it out
Doctor :   may i know if u have any symptoms ?
User :   Also, I took Ativan for five months .5 mg 3x a day and quit cold turkey seven weeks ago, how long do you think the max is that I will have withdrawal symptoms?
User :   yes, I have had headaches ever since I took it
Doctor :   the body will metabolise it and it will be removed as the time passes
User :   what is the max time that it will eventually be all out of my system?
User :   sorry about all the questions
Doctor :   that is ok
Doctor :   ativan for such a long time, can cause issues like insomnia, etc., if u have developed dependency issues
User :   right I am still going through withdrawal and was wondering how long would the withdrawal last do you think based on my time that I took it?
Doctor :   u may have it for a month or 2
User :   Ok thanks also can vitamin d make symptoms worse
Doctor :   no
Doctor :   not really
User :   and how long will it take for the vitamin d to get completely out of my system?
Doctor :   since it was only a single large dose, u may have nausea, vomiting and headace for a few days
Doctor :   within a week
User :   Ok that is what I have more nausea and headache and it seemed my withdrawal symptoms were worse after I took the vitamin d but I don't know
Doctor :   no
Doctor :   the nausea, headache, are due to vit D
User :   ok thanks
User :   thanks for all of your help
Doctor :   you r welcome
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor